Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 10, 2011, 8:38 PM EDT for Portage County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 8:38 PM EDT (00:38 UTC)
- Expired
- May 10, 2011, 9:19 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Portage County, OH
The radar
The Cleveland radar (KCLE), 61 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:45 PM EDT | HAIL 0.88 | Mantua, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3550 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933 WUUS51 KCLE 110038 SVRCLE OHC133-110130- /O.NEW.KCLE.SV.W.0026.110511T0038Z-110511T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 838 PM EDT TUE MAY 10 2011 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PORTAGE COUNTY IN NORTHEAST OHIO * UNTIL 930 PM EDT * AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MANTUA...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... GARRETTSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM WINDOWS. && PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4134 8100 4113 8100 4123 8139 4135 8139 TIME...MOT...LOC 0038Z 283DEG 23KT 4131 8119 $$ MULLEN
2 follow-up statements
179
WWUS51 KCLE 110103
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
903 PM EDT TUE MAY 10 2011
OHC133-110130-
/O.CON.KCLE.SV.W.0026.000000T0000Z-110511T0130Z/
PORTAGE OH-
903 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN PORTAGE COUNTY...
AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF WARREN...MOVING EAST
AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NICKEL SIZE HAIL HAS BEEN REPORTED IN MANTUA WITH THIS STORM. IF YOU
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE
AND PROPERTY.
&&
LAT...LON 4121 8130 4132 8115 4134 8101 4134 8100
4133 8100 4113 8100
TIME...MOT...LOC 0103Z 283DEG 26KT 4125 8096
$$
WILLARD184
WWUS51 KCLE 110119
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
919 PM EDT TUE MAY 10 2011
OHC133-110130-
/O.CAN.KCLE.SV.W.0026.000000T0000Z-110511T0130Z/
PORTAGE OH-
919 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PORTAGE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4121 8130 4132 8115 4134 8101 4134 8100
4133 8100 4113 8100
TIME...MOT...LOC 0120Z 283DEG 26KT 4122 8080
$$
WILLARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:46 PM EDT, 52 minutes earlier.
Area forecast discussion, May 10, 7:46 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 746 PM EDT TUE MAY 10 2011 .SYNOPSIS... A WARM FRONT OVER INDIANA TO SOUTHWEST OHIO WILL STAY PARKED THERE FOR A COUPLE DAYS...EVENTUALLY LIFTING NORTHEAST ACROSS THE LOCAL AREA LATE THURSDAY INTO FRIDAY. A SLOW MOVING AREA OF LOW PRESSURE WILL MOVE TO THE LOWER GREAT LAKES AND OHIO VALLEY FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... FOR THE EARLY EVENING...CONTINUED THE SCATTERED/LOW CHANCE OF A SHOWER/THUNDERSTORM POPPING UP. SOME BETTER LOOKING CU FROM SANDUSKY TO MANSFIELD AND SOME RADAR RETURNS. STILL VERY DRY/LOW DEWPOINTS ACROSS THE EAST AND STABLE. OTHERWISE UPPER LEVEL RIDGE OVER THE AREA TONIGHT. MAIN FOCUS WILL BE ALONG THE WARM FRONT FROM CENTRAL IND TO SW OHIO. THE QUESTION IS WHETHER SOME SHOWERS/TS BRUSH FINDLAY TO MARION THIS EVENING/EARLY OVERNIGHT. WILL HAVE LOW CHANCES. MAV GUIDANCE TEMPERATURES SEEM TOO LOW...ESPECIALLY LOOKING BACK THE LAST COUPLE OF NIGHTS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... EVERYTHING THROUGH THE REST OF THE WEEK TO TRANSITION IN SLOW MOTION. EACH DAY WILL HAVE A LITTLE BETTER CHANCE AT SHOWERS/THUNDERSTORMS. HAVE MADE LITTLE CHANGES TO THE FORECAST...IT IS SHOWING THE TREND. WARMER WEDNESDAY AND THURSDAY BEFORE THE BETTER RAIN CHANCES GET HERE. GUIDANCE IS CLUSTERED TOGETHER AND WITH A WARMER OVERALL LOW LEVEL PROFILE...WILL GO WITH MID 70S TO LOWER 80S. LAKE BREEZE SIMILAR TO TODAY EXPECTED WEDNESDAY WITH WINDS GOING NORTHEAST. COOLER ALONG WEST LAKESHORE COUNTIES TOO. NEARLY IDENTICAL THURSDAY. WARM FRONT LOOKS TO LIFT NORTH THURSDAY NIGHT. HAVE MILD LOWS THROUGH THE PERIOD. BEST PRECIP CHANCES FRIDAY AND FRIDAY NIGHT WITH SURFACE AND UPPER LOW NEARING THE AREA. THIS WILL ALSO YIELD SLIGHTLY COOLER TEMPS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... MODELS CONTINUE TO SHOW AN UPPER LOW STALLING ACROSS THE OHIO VALLEY THROUGH THE WEEKEND AND EARLY NEXT WEEK. WILL HAVE CHANCE OR BETTER POPS AND PLENTY OF CLOUDS THROUGH MONDAY. TUESDAY MORE IN QUESTION AS THE ECMWF TAKES THE SYSTEM WELL SE OF THE AREA AND PROGS DRY CONDITIONS. WILL BACK POPS DOWN FOR TUE TO JUST A SLIGHT CHANCE. TEMPS WILL TREND DOWN DURING THE 4 DAY PERIOD AS COOLER AIR IS BROUGHT SE INTO THE AREA BUT TUE IN QUESTION AS THE POSSIBILITY OF MORE SUNSHINE COULD STOP THIS TREND. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... A NARROW CORRIDOR OF INSTABILITY WAS LOCATED OVER NORTH CENTRAL OHIO LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. ISOLATED SHOWERS AND THUNDERSTORMS CONTINUED SOUTH AND EAST OF A KCLE TO KMFD LINE AS OF 2330Z. EXPECT TO SEE THESE CONTINUE TO DECREASE IN COVERAGE AND INTENSITY WITH THE SETTING SUN. THERE MAY BE A BRIEF PERIOD OF MVFR CEILINGS/VSBY NEAR AND UNDER THE SHOWERS/THUNDERSTORMS. SOME MVFR...POSSIBLY IFR FOG...MAY DEVELOP AFTER 06Z FROM THE CENTRAL HIGHLANDS TO NW OHIO. FURTHER EAST SOME LIGHT FOG MAY DEVELOP NEAR SUNRISE. ALL THE FOG SHOULD DISSIPATE BY 13Z TO 14Z. WINDS WILL GENERALLY BE FROM THE EAST AND SOUTHEAST WITH THE WARM FRONT TO THE SOUTHWEST OF THE REGION. HOWEVER THE LAKE BREEZE WILL DEVELOP AGAIN FROM NEAR KCLE TO KERI WITH A NORTH TO NORTHEAST WIND ANTICIPATED FOR THE LATE MORNING INTO THE AFTERNOON. .OUTLOOK...AREAS OF NON VFR WEST HALF OF THE REGION LATE WED THEN BECOMING MORE WIDESPREAD ACROSS THE AREA THU THROUGH SUNDAY. && .MARINE... WINDS WILL CONTINUE ONSHORE NEAR THE NORTHEAST LAKE SHORE. SOME GOOD CHOP AT AROUND 3 FOOTERS WITH AN OCCASIONAL 4 FOOTER EXPECTED ON THE SHORE. WILL HOLD OFF ON ISSUING A SMALL CRAFT ADVISORY AS WINDS ARE EXPECTED TO DIMINISH LATER THIS EVENING. GENERALLY LIGHT AND VARIABLE WINDS EXPECTED THROUGH THE REST OF THE PERIOD WITH WAVES REMAINING TWO FEET OR LESS. HOWEVER...AS HEATING TAKES PLACE OVER LAND AGAIN TOMORROW AFTERNOON...ONSHORE FLOW WILL LIKELY DEVELOP AGAIN DURING THE AFTERNOON HOURS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN SHORT TERM...OUDEMAN LONG TERM...ADAMS AVIATION...MULLEN MARINE...LOMBARDY
Hazardous weather outlook, May 10, 6:54 AM EDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 654 AM EDT TUE MAY 10 2011 LEZ142>146-162>166-OHZ003-006>011-017>021-027>031-036>038-047-111100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-SUMMIT- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX- 654 AM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS WESTERN LAKE ERIE AND NORTHWEST AND NORTH CENTRAL OHIO TODAY. A FEW OF THE STRONGER THUNDERSTORMS COULD BRIEFLY BECOME SEVERE. HAIL IS THE MAIN SEVERE WEATHER THREAT TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-147>149-167>169-OHZ012>014-022-023-032-033-089-PAZ001>003- 111100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA- ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA- ASHTABULA INLAND-PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 654 AM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 10, 5:11 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
511 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL SHEFFIELD 41.46N 82.09W
05/10/2011 M0.75 INCH LORAIN OH PUBLIC
&&
LOMBARDYLocal storm report, May 10, 5:20 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
520 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL SHEFFIELD LAKE 41.49N 82.10W
05/10/2011 M1.00 INCH LORAIN OH LAW ENFORCEMENT
&&
LOMBARDYLocal storm report, May 10, 6:36 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
636 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL WAKEMAN 41.26N 82.40W
05/10/2011 E0.88 INCH HURON OH TRAINED SPOTTER
NICKEL TO JUST UNDER QUARTER SIZE
&&
MULLENThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:10 AM EDT | Small Craft Advisory | CLE | 11 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.